I received botox in my forehead 20 days ago. Could it be affecting my eyelid almost 3 weeks later? (photo)

This is not the first time but I did get a little more this time because I wanted my wrinkles GONE. She was careful not to go too low because my eyebrows are a bit low. Today I woke up with my left eyelid a little droopy. It itches a little so I am not sure if this is botox-related 3 weeks out or something else.

Doctor Answers 21

Botox side effects

.

BOTOX can cause droopy lids but it is a little unusual to get it 20 days after the treatment.  It's always good to have your eyes checked out by a specialist to make sure there are no other issues present.  If the “eyelid droop”  is caused by the injections, it usually goes away within the first 1-2 months. BOTOX can last up to 3-4 months and sometimes the “eyelid droop” won’t go away until then as well.  But usually, the side effects resolve before the results go away which is within 1-2 months.


New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Eye droop

It is difficult to answer your question fully without knowing how much Botox was used. While typically these types of effects are seen within the first two weeks after a treatment, it is likely that the Botox may have caused your eye drooping or ptosis. I would recommend that you speak with your physician so they are aware of the issue. The good news is that it will temporary and that your physicians can prescribe eye drops that may help alleviate some of the eye droop. Best wishes.

Pamela Stuart, MD
San Jose Physician
5.0 out of 5 stars 2 reviews

Droopy after Botox

Botox can definitely cause a droopy eyelid, but most patients have had a maximized effect from Botox by one to two weeks. For you to have this change after 20 days is a little puzzling, but it doesn't seem like there is any other possibility. The good news is that these things usually go away within a few weeks, and will definitely resolve by 3 months.

Andrew Campbell, M.D.

Facial Rejuvenation Specialist

Quintessa Aesthetic Centers

Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 26 reviews

Droopy Eyelids after Botox

Thank you for your question DodMomPA. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expressions. A possible side effect of Botox between the brows and around the eyes is droopy eyelids, which is temporary and treatable. For my patients I prescribe Iopidine (apraclonidine) ophthalmic solution twice daily. It usually resolves on its own in a few weeks. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Lid ptosis from Botox

This indeed looks like eyelid ptosis. It usually happens sooner but it is possible that you are noticing it late. Iopidine will help the symptoms but not expedite the healing. It will take about 4-6 weeks to get better. On a separate note, even if you inject high, the brows can droop if too much Botox is used. It also looks like your brows are low too. I like the look where there is movement in the forehead with minimal wrinkles, it looks more natural. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox Side Effects

Thank you for your inquiry. The effects from Botox are usually seen within 2 weeks. Since it has only been 3 weeks, it is possible the effects you are experiencing may have been cause by the Botox treatment given the fact that you did receive more units than usual. Best would be to follow up with your surgeon and express your concerns. He or she may be able to correct this or you may need to wait it out. Typically this effect should diminish within one month or so. Best of Luck to you.

Botox and Droopy Eyelids

It is possible that the droopiness is from the Botox injections.  It should resolve in 6 to 8 weeks from the injections.  Perhaps you had too many units in the forehead this time.  Please consult an expert.  Best, Dr. Green

Droopy lid

Ptosis, or "droopy lid" is a possible side effect of botox. It usually resolves, however I would recommend discussing it with your injector further.

Botox and droopy eyelid

Yes, botox can definitely affect your upper eyelids and cause them to appear droopy after treatment.  It will take 3-4 months for this to improve.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

I received botox in my forehead 20 days ago. Could it be affecting my eyelid almost 3 weeks later?

Thank you for your question.  This could be related to Botox being injected too low and/or too many units were given.  I would advise you to share your concerns with your Botox provider and also let them know about the itching. If it is a ptosis, it will improve over time.  

Take Care,
Dr. John Serrao

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.